Worried

Hi my name is Ginny and I am new here. I did a very dumb thing this morning. I have two pill boxes on my bureau one is for morning, I take blood pressure med,, chloresterol med ,baby aspirin, and hydrocone . at dinner I take either 2 or 1 mg warfarin. I have my warfarin in the box for the next four weeks til I go again to have inr checked. It was good the other day 2.5 well needless to say I took the whole amount for wed but it was the warfarin for next four weeks instead of my morning pills. I just realized it now when I went to take it after dinner. I am worried.

8 Replies

oldestnewest
  • Call your coumadin clinic or emergency room if you took too much.Do it asap.

  • Hi Ginny,

    I have already "LIKED" Rebecca70 reply. But have had second thoughts. Taking no Warfarin (as I have done from time to time, simply 'cos I forgot) brought my INR down. Taking a month in one hit ............ and I'm guessing that's what you've done, so from what you say.......... will push your INR reading up which means you are more vulnerable to a "bleed" and/or bruising. Again that sounds to me like you've taken about (at worst) 8 mg warfarin in one hit, my daily dose varies from 5 to 6 mg daily depending on the day. I am aware that some people are on 13 mg of warfarin a day just to get their INR therapeutic range correct.

    So what I'm saying is its not the dose so much that is the problem BUT how you now return to your normal dose to restore your INR readings to what you are used to.

    So as Rebecca70 says -get in touch with your INR or Warfarin Clinic or whoever you deal with and explain the problem - you'll find they are well used to people forgetting to take, or taking too much. And don't worry.

    I might add, I have an App for my smartphone which reminds me when to take my morning and evening meds. The alarm is unmistakable when it goes off to remind me to take my doses. Its called Dosecast - but its not the only App around.

    My pill box is almost foolproof. It is a brightly coloured vertical rack containing 7 (plus 1 spare) trays. Each tray (one for each day of the week - and a different colour - and labelled accordingly) is split into 3 compartments - each with a lid - for morning, midday (if you take any meds at midday), and evening meds, so it then becomes very difficult to repeat your unfortunate mistake. The only drawback is that each lid is not labelled, so I use the left one for morning meds, the middle for midday and the right for evening. Simples !

    Good luck, and don't worry but do contact your clinic.

    John

  • It's not too worrying but you will need a blood test and possibly to have some vitamin k to reverse the effect of your high dose. Then you will need to be monitored to get you inr correct again.

    Not to worry though it happens quite often, bubyou you need to be checked asap.

  • Are you saying that you took a whole months supply of warfarin in one day ? If this is the case you need to go to INR clinic ASAP to get it checked, because you blood will be way to thin !

  • It's unclear from your message whether you took a whole month's dose in one go, in which case it's an emergency, or just your evening dose in the morning, then it's no issue. I assume it's the latter, I assume you haven't swallowed 30 pills in one go! Just take the missed morning dose of your other pills in the evening then go back to your usual routine the following day. Warfarin is very tolerant of missed or doubled up doses provided they're corrected within 24 hours.

  • Have you sorted it out?

  • I take 6/7 mg alternate days so if I had taken four weeks tablets in one go it would've been a very large swallow. At one point I was taking 15mg daily but it isn't about how much you take but more about how much would push your INR out of therapeutic range and into dangerous territory. I would get in touch with my monitoring clinic for advice but try not to panic it isn't the worst thing that you could have done.

  • Do ring your doctor and get inr checked I am sure you will be fine mine went up 3.9 they told me not to take it for four days all OK. best wishes

You may also like...